Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 126, NWS Northern Indiana

June 20, 2000Hillsdale County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2000, 7:19 PM EDT for Hillsdale County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 7:19 PM EDT (23:19 UTC)
Expired
Jun 20, 2000, 8:10 PM EDT
In force
51 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hillsdale County, MI

The radar

The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS53 KIWX 202321
SVRFWA
MIC059-210010-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
719 PM EDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HILLSDALE COUNTY IN MICHIGAN

* UNTIL 810 PM EDT

* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 8 MILES SOUTH OF CAMDEN...OR 10 MILES WEST   
  OF MONTPELIER...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...      
  CAMDEN
  WALDRON
  PRATTVILLE

WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK 
SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4164 8492 4151 8475 4183 8425 4201 8449

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:07 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 20, 4:07 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EST TUE JUN 20 2000

SFC LOW CURRENTLY OVER SRN MANITOBA.  WARM FRONT EXTENDS S THRU WI
AND IL INTO KY.  COLD FRONT TO W EXTENDS S THRU MN/WRN IA INTO ERN
KS.  CONVECTION CURRENTLY FIRING IN WARM SECTOR IN IL.  DP/S HAVE
RISEN INTO UPR 60S AND LWR 70S ACROSS RGN.  SCT CONVECTION SHOULD
CONT REST OF AFTN INTO EVNG.

MODELS ARE SIMILAR IN MOVEMENT OF SYSTEM THRU RGN NEXT 36 HRS.  H5
JET OF 70 KTS OVER CNTRL PLAINS WILL MOVE COLD FRONT THRU QUICKLY.
FARTHER S OVER TN AND LWR MS VLYS FRONT WILL STALL.  PRECIP SHOULD
END ACROSS KIWX FA BY 21Z WED.  DRY AIR WILL MOVE IN BEHIND FRONT BUT
NOT MUCH DROP IN TEMP.  SCT STRATOCU POSSIBLE BEHIND COLD FROPA BUT
SHOULD CLEAR OUT BY 00Z THU.  PLENTY OF INSTABILITY W OF FA OVER IL
ATTM.  INSTABILITY IS GENERALLY ALONG COLD FRONT WITH MOISTURE
CONVERGENCE AND GOOD UVVS.  OVERNIGHT MAIN INSTABILITY WILL MOVE S
ALONG COLD FRONT TO KS/OK RGN.  PWTR VALUES OF 1.5 TO 2.0 INCHES
WILL ALLOW FOR LOCALLY HEAVY RAINFALL TONIGHT ACROSS KIWX FA.  TSTMS
WILL CONT OVER SRN GRTLKS RGN THRU 21Z WED WITH GREATEST UPR DYNAMICS
OVER NWRN OH BTWN 15Z AND 21Z.  HOWEVER WITH COOLER MORNING TEMPS
THIS SHOULD HELP DECREASE INSTABILITIES.  PCLDY SKIES AND NEAR NORMAL
TEMPS FRI THRU SUN.  MISFWA SENT.

.IWX...NONE.

OHARA

In the hours before

Local storm report, Jun 20, 4:31 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EST TUE JUN 20 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    NORTH JUDSON              IN   58 MPH TSTM GUST
06/20/00   STARKE                         REPORTED BY STORM
                                          SPOTTER.

N
Local storm report, Jun 20, 4:50 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST TUE JUN 20 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    KNOX                      IN   WIND DAMAGE
06/20/00   STARKE                         TREE BLOWN DOWN

N
Local storm report, Jun 20, 4:54 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST TUE JUN 20 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0352 PM    5 W PLYMOUTH              IN   WIND DAMAGE
06/20/00   MARSHALL                       WIND DAMAGE WITH SIDING
                                          BLOWN OFF BUILDING.
                                          REPORTED BY STORM
                                          SPOTTER.

N
Local storm report, Jun 20, 5:23 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 PM EST TUE JUN 20 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    PLYMOUTH                  IN   WIND DAMAGE
06/20/00   MARSHALL                       TREE DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0418 PM    ROCHESTER                 IN   WIND DAMAGE
06/20/00   FULTON                         TREE DOWN ON CAR.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

N
Local storm report, Jun 20, 5:37 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EST TUE JUN 20 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    3 NW PLYMOUTH             IN   WIND DAMAGE
06/20/00   MARSHALL                       SEVERAL TREES DOWN.
                                          CAMPER TRAILERS BLOWN
                                          OVER. REPORTED BY HAM
                                          RADIO OPERATOR.

N
Local storm report, Jun 20, 7:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EST TUE JUN 20 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    3 E WAKARUSA              IN   WIND DAMAGE
06/20/00   ELKHART                        TREE DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0600 PM    BUTLER                    IN   WIND DAMAGE
06/20/00   DEKALB                         SEVERAL TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

N

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.